Discussions that mention cozaar

High & Low Blood Pressure board


Quote from Lynn12:
There are so many BP meds. How do you ever find the one that's right? Tried Lotensin for 3 weeks and thought I'd go crazy -- anxiety, no appetite, churning stomach, lost 10 pounds in 3 weeks. Gave it a couple of weeks of rest and am now trying Micardis 40mg. This is day 2 of it and so far no side effects, also no lowering of BP yet.



You are on the very typical search path. Very often people are given an ACE inhibitor like Lotensin (benazapril) which is a good strong drug class but is fraught with side effects because the enzyme that is inhibited, ACE, catalyzes MANY chemical reactions in the body...the commonest side effect is endless coughing from a buildup of bradykinin which ACE destroys.

If you are among the many who can't take an ACE inhibitor, the next drug class chosen is an ARB which blocks the attachment of angiotensin-2 rather than preventing it's production as an ACE inhibitor does.
Micardis (temisartan) is such a drug, as are Cozaar, Avapro, Atacand, Diovan and a host of others, all expensive patented meds. These are usually pretty free of side effects but they tend to be weak drugs and most people need to add a diuretic to get desirable blood pressure numbers. So look for the addition of thiazide (HCTZ) or a loop diurteic (Lasix) in the future.

You will like taking the Micardis FAR better than the Lotensin.

For all of us, it's been a system of trial and error findinging something that works well enough with the least amount of torture to our bodies and our wallets.